MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TIN 5 X 50 TRACTION PIN; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. TIN 5 X 50 TRACTION PIN; PIN, FIXATION, THREADED
Catalog Number 71065507
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following an external fixator placement &orif performed on (b)(6) 2019 to treat a left ankle fracture, the patient required a subsequent removal of the external fixator with i&d on 15-oct-2019 due to proximal tibial pin site drainage of serosanguineous and mildly purulent fluid.This information was collected retrospectively as part of a post-market clinical follow up (pmcf) activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
H3, h6: internal reference number: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.¿.

Brand Name
TIN 5 X 50 TRACTION PIN
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21229758
Report Number1020279-2025-00162
Device Sequence Number15535146
Product Code JDW
UDI-Device Identifier03596010487353
UDI-Public3596010487353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71065507
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71062200 / LOT NUMBER UNKNOWN; 71062400 / LOT NUMBER UNKNOWN; 71065359 / LOT NUMBER UNKNOWN; 71066409 / LOT NUMBER UNKNOWN; 71067372 / LOT NUMBER UNKNOWN; 71067374 / LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale